Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 133, NWS La Crosse, WI

August 24, 2006Buffalo County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 24, 2006, 5:53 PM CDT for Buffalo County, Wisconsin. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 5:53 PM CDT (22:53 UTC)
Expired
Aug 24, 2006, 6:45 PM CDT
In force
52 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Buffalo County, WI

The radar

The La Crosse radar (KARX), 90 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 6:00 PM CDTHAIL 0.75Maxville, WI
Aug 24, 6:22 PM CDTHAIL 0.88Modena, WI
Aug 24, 6:24 PM CDTTSTM WND GST 602 S Modena, WI
Aug 24, 6:24 PM CDTHAIL 0.754 S Modena, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 3:17 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 242253
SVRARX
WIC011-242345-
/O.NEW.KARX.SV.W.0133.060824T2253Z-060824T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
553 PM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 645 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  MAXVILLE...OR ABOUT 6 MILES SOUTHWEST OF DURAND...AND MOVING
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAXVILLE AROUND 555 PM...
  MISHA MOKWA AROUND 600 PM...
  URNE AND NELSON AROUND 605 PM...
  COUNTY ROADS F AND K K AND THE BIG SWAMP AREA AROUND 610 PM...
  MODENA AND TELL AROUND 615 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153

$$

RABERDING
4 follow-up statements
000 
WWUS53 KARX 242301
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
601 PM CDT THU AUG 24 2006

WIC011-242345-
/O.CON.KARX.SV.W.0133.000000T0000Z-060824T2345Z/
BUFFALO WI-
601 PM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN BUFFALO COUNTY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MAXVILLE...OR NEAR DURAND...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS F AND K K AND THE BIG SWAMP AREA AROUND 610 PM...
  MODENA AND TELL AROUND 615 PM...
  MONDOVI AND PRAAG AROUND 620 PM...
  MONDOVI AIRFIELD AND CREAM AROUND 625 PM...
  LOOKOUT AND WAUMANDEE AROUND 630 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153

$$

RABERDING
000 
WWUS53 KARX 242314
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT THU AUG 24 2006

WIC011-242345-
/O.CON.KARX.SV.W.0133.000000T0000Z-060824T2345Z/
BUFFALO WI-
614 PM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN BUFFALO COUNTY...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR URNE...OR 10 MILES SOUTHWEST OF MONDOVI...MOVING SOUTHEAST AT 30
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONDOVI AIRFIELD AND PRAAG AROUND 620 PM...
  LOOKOUT AND CREAM AROUND 625 PM...
  WAUMANDEE AND MONTANA AROUND 630 PM...

LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153

$$

RABERDING
000 
WWUS53 KARX 242325
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
624 PM CDT THU AUG 24 2006

WIC011-242345-
/O.CON.KARX.SV.W.0133.000000T0000Z-060824T2345Z/
BUFFALO WI-
624 PM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN BUFFALO COUNTY...

AT 623 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING PENNY SIZE HAIL AND 60 MPH WINDS NEAR MODENA. 
THIS STORM WAS LOCATED NEAR MODENA...OR 10 MILES SOUTHWEST OF 
MONDOVI...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOOKOUT AND CREAM AROUND 630 PM...
  WAUMANDEE AND MONTANA AROUND 635 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153

$$

RABERDING
000 
WWUS53 KARX 242343
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 PM CDT THU AUG 24 2006

WIC011-242354-
/O.EXP.KARX.SV.W.0133.000000T0000Z-060824T2345Z/
BUFFALO WI-
644 PM CDT THU AUG 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUFFALO COUNTY
EXPIRES AT 645 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 4459 9201 4443 9208 4422 9159 4459 9153

$$

RABERDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:15 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 24, 3:15 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT THU AUG 24 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

MAIN FORECAST CONCERN IS HEAVY RAIN POTENTIAL TONIGHT.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATING VIGOROUS SHORTWAVE
TROUGH OVER THE WESTERN DAKOTAS. LATEST 18Z SURFACE ANALYSIS
INDICATING LOW PRESSURE OVER CENTRAL SOUTH DAKOTA. WARM/STATIONARY
FRONT EXTENDING FROM LOW INTO INTO SOUTHERN WISCONSIN. LATEST MOSAIC
RADAR INDICATING STRONG TO SEVERE THUNDERSTORMS ALONG AND NORTH OF
SURFACE FRONT STRETCHING FROM SOUTHEAST WISCONSIN INTO SOUTHERN
NORTH DAKOTA.

LATEST 12Z THURSDAY NAM AND GFS ARE IN PRETTY GOOD AGREEMENT IN
MOVING SURFACE LOW/UPPER LEVEL TROUGH EAST INTO FORECAST AREA
TONIGHT. THE MAIN DIFFERENCE IS HOW FAR NORTH SURFACE WARM FRONT
WILL MOVE...AS GFS IS SLIGHTLY FARTHER NORTH INTO SOUTHERN
MINNESOTA AND INTO CENTRAL WISCONSIN THAN THE NAM. OVERALL...
BOTH MODELS ARE IN GOOD AGREEMENT IN A HEAVY RAIN EVENT OVER THE
NORTHERN HALF OF THE FORECAST AREA. CONFIDENCE IN FORECAST TONIGHT IS
HIGH FOR HEAVY RAIN OVER NORTHERN HALF OF FORECAST AREA.

TONIGHT...SURFACE LOW WILL MOVE ALONG WARM FRONT INTO EASTERN
MINNESOTA AND WESTERN WISCONSIN BY 12Z FRIDAY. BOTH MODELS
INDICATING GOOD STRONG LOW LEVEL JET DEVELOPING BY 06Z AND
NORTHERN HALF OF FORECAST AREA TO BE ON NOSE OF LOW LEVEL JET. IN
ADDITION...PARTS OF NORTHERN FORECAST AREA HAVE RECEIVED OVER 2 TO
3 INCHES OF RAIN WEDNESDAY NIGHT. FLASH FLOOD GUIDANCE VALUES
RANGE IN THE 2 TO 3 INCHES IN THE ONE...THREE AND SIX HOUR
CATEGORIES OVER PARTS OF NORTHERN AND EASTERN FORECAST AREA. HAVE
HOISTED FLASH FLOOD WATCH ACROSS NORTHERN HALF OF FORECAST AREA
THROUGH 12Z FRIDAY. SEVERE POTENTIAL WITH SYSTEM CONTINUES TO BE
POSSIBLE...AS RUC INDICATES MIXED LAYER COMPUTED CAPE OF 1500 TO 3500
J/KG AND 0-3KM SHEAR ACROSS MUCH OF FORECAST AREA BY 00Z FRIDAY. WILL
CONTINUE WITH SOME THUNDERSTORMS COULD BE SEVERE WORDING ACROSS MUCH
OF FORECAST AREA.

SHORTWAVE TROUGH/SURFACE LOW MOVES EAST INTO EASTERN WISCONSIN BY
18Z FRIDAY. WEAK MOISTURE TRANSPORT AND CONVERGENCE CONTINUE OVER
EASTERN HALF OF FORECAST AREA. WILL CONTINUE WITH SMALL CHANCES OF
PRECIPITATION AND TAPER OFF WEST TO EAST DURING THE DAY FRIDAY.

12Z THURSDAY NAM INDICATING SURFACE RIDGE BUILDING INTO FORECAST AREA
FOR SATURDAY AND INTO SUNDAY. 12Z THURSDAY GFS INDICATING SURFACE
LOW TRACKING NORTHEAST INTO NORTHEAST MISSOURI BY 18Z SUNDAY.
FEEL UPPER LEVEL FLOW PATTERN DOES NOT SUPPORT SURFACE LOW TO MOVE
THAT FAR NORTH...HAVE LEANED MORE TOWARDS THE NAM SOLUTION WITH
SURFACE RIDGE BUILDING INTO FORECAST AREA SATURDAY NIGHT INTO
SUNDAY. HAVE REMOVED PRECIPITATION CHANCES FOR SATURDAY NIGHT AND
SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

MAIN FORECAST CONCERNS THROUGH PERIOD IS TEMPERATURES THROUGH
PERIOD. BOTH THE 00Z THURSDAY GFS AND ECMWF ARE IN VERY GOOD
AGREEMENT IN BUILDING UPPER LEVEL/SURFACE RIDGE INTO THE UPPER
MIDWEST AND GREAT LAKES REGION EARLY NEXT WEEK. SURFACE LOW OVER
OHIO RIVER VALLEY AND SURFACE RIDGE BUILDING INTO WESTERN MINNESOTA.
THIS WILL ALLOW FOR COOLER AND DRIER NORTHEASTERLY FLOW ACROSS
FORECAST THROUGH WEDNESDAY. THEN...SOUTHERLY FLOW ON BACKSIDE OF
SURFACE HIGH WILL ALLOW FOR WARM AIR TO ADVECT INTO FORECAST FOR
WEDNESDAY NIGHT INTO THURSDAY. BOTH MODELS ARE INDICATING 850MB
TEMPERATURES OF PLUS 12 TO 14 ACROSS FORECAST AREA THROUGH
WEDNESDAY...AND 00Z THURSDAY GFS INDICATING 1000-500MB THICKNESS
VALUES OF 567 TO 570 OVER FORECAST AREA...THEN NEAR 573 1000-500MB
THICKNESS VALUES AFTER 12Z THURSDAY. WILL CONTINUE DRY AND
SEASONABLE TEMPERATURES THROUGH PERIOD.

 &&

.HYDROLOGY...MODELS CONTINUE TO INDICATE PRECIPITABLE WATER VALUES
OF AROUND 2 INCHES FOR NORTHERN HALF OF FORECAST AREA LATE THIS
EVENING AND TONIGHT. GIVEN THIS AND STRENGTH OF FORCING/MOISTURE
CONVERGENCE WOULD NOT RULE OUT QPF AMOUNTS OF 2 TO 4 INCHES ACROSS
PARTS OF NORTHERN FORECAST AREA. PLUS...PARTS OF NORTHERN FORECAST
AREA COUNTIES 6HR FLASH FLOOD GUIDANCE VALUES OF AROUND 3 INCHES...
WILL ALLOW FOR THE POTENTIAL FOR FLASH FLOODING LATE THIS EVENING AND
TONIGHT. HAVE ISSUED FLASH FLOOD WATCH FOR NORTHERN HALF OF FORECAST
AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-
     WIZ042-WIZ043-WIZ044.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR MNZ079-MNZ087-MNZ088.

IA...NONE.
&&

DTJ
Hazardous weather outlook, Aug 24, 2:54 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
254 PM CDT THU AUG 24 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-251100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
254 PM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
THE AREA THIS EVENING. THE MODERATE RISK OF SEVERE STORMS IS FOR
LOCATIONS GENERALLY WEST OF A LINE FROM EAU CLAIRE TO LA CROSSE. A
NEARLY STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS FAR SOUTHERN
WISCONSIN TO FAR SOUTHERN MINNESOTA. INSTABILITY AND THE FLOW OF
MOISTURE INTO AND OVER THE FRONTAL BOUNDARY WILL INCREASE THIS
AFTERNOON INTO THIS EVENING AS A LOW AND UPPER DISTURBANCE MOVE EAST
OUT OF THE NORTHERN PLAINS. WINDS ALOFT WILL INCREASE AS WELL AND
BECOME QUITE FAVORABLE FOR SEVERE THUNDERSTORMS.

LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE THREATS ACROSS THE
ENTIRE AREA THIS EVENING. THE THREAT OF ISOLATED TORNADOES ALSO
EXISTS...BUT THE LOCATION OF THIS THREAT WILL BE ASSOCIATED WITH
WHERE THE FRONTAL BOUNDARY IS LOCATED. AT THE PRESENT TIME THE THREAT
FOR AN ISOLATED TORNADO LOOKS TO BE NORTH AND WEST OF A LINE FROM
OSAGE IOWA...TO VIROQUA WISCONSIN...TO BLACK RIVER FALLS WISCONSIN.

WITH A VERY MOIST AND UNSTABLE AIRMASS BEING LIFTED NORTH OVER THE
FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A
POTENTIAL FOR FLASH FLOODING TONIGHT. THIS THREAT APPEARS TO BE
MAINLY ALONG AND NORTH OF INTERSTATE 90.

STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE WHERE THE FRONT IS
EXPECTED TO BE...THE TIMING AND THE THREAT AREAS FOR THIS POTENTIAL
SEVERE WEATHER EPISODE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE FOR FRIDAY AND FRIDAY
NIGHT. INSTABILITY AND WINDS ALOFT WILL BE LESS FAVORABLE...THUS ANY
THUNDERSTORMS DURING THIS TIME PERIOD ARE NOT EXPECTED TO BE SEVERE.
QUIET HIGH PRESSURE IS EXPECTED TO SETTLE ACROSS THE UPPER MIDWEST
FOR SUNDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING...
ESPECIALLY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE MAIN
SEVERE THREAT TIMES APPEAR TO BE BETWEEN 5 OR 6 PM THROUGH MIDNIGHT.
DUE TO THE HEAVY RAIN THREAT...ANY RAINFALL REPORTS WOULD ALSO BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

04

In the hours before

Local storm report, Aug 24, 2:38 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     HAIL             5 NNE FERRYVILLE        43.41N 91.05W
08/24/2006  E0.50 INCH       CRAWFORD           WI   PUBLIC

            PEA TO DIME SIZED HAIL.

&&

BAUMGARDT
Local storm report, Aug 24, 2:44 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             5 NE MANTORVILLE        44.12N 92.68W
08/24/2006  M1.75 INCH       DODGE              MN   TRAINED SPOTTER

            HAIL REPORTED WEST OF PINE ISLAND IN EXTREME NORTHEAST
            DODGE COUNTY.

&&

SHEA
Local storm report, Aug 24, 3:36 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     HAIL             5 NE ROCHESTER          44.06N 92.40W
08/24/2006  E1.75 INCH       OLMSTED            MN   TRAINED SPOTTER

1044 AM     HAIL             3 SW POTSDAM            44.13N 92.39W
08/24/2006  E0.75 INCH       OLMSTED            MN   LAW ENFORCEMENT

1047 AM     HAIL             VIOLA                   44.07N 92.27W
08/24/2006  E1.00 INCH       OLMSTED            MN   TRAINED SPOTTER

1123 AM     HAIL             RUSHFORD                43.81N 91.75W
08/24/2006  E0.88 INCH       FILLMORE           MN   AMATEUR RADIO

            REPORTED BETWEEN RUSHFORD AND HART.

1123 AM     HAIL             HART                    43.88N 91.74W
08/24/2006  E0.88 INCH       WINONA             MN   TRAINED SPOTTER

            DURATION 10 MIN

1129 AM     HAIL             5 W MONEY CREEK         43.82N 91.72W
08/24/2006  E1.00 INCH       HOUSTON            MN   PUBLIC

            LASTED 5-10 MINUTES...NEAR FILLMORE COUNTY LINE.

1215 PM     HAIL             1 S GENOA               43.56N 91.23W
08/24/2006  E0.75 INCH       VERNON             WI   PUBLIC

1215 PM     HAIL             2 NW ORONOCO            44.18N 92.57W
08/24/2006  E1.75 INCH       OLMSTED            MN   AMATEUR RADIO

1220 PM     HAIL             5 NE MANTORVILLE        44.12N 92.68W
08/24/2006  M1.75 INCH       DODGE              MN   TRAINED SPOTTER

            HAIL REPORTED WEST OF PINE ISLAND IN EXTREME NORTHEAST
            DODGE COUNTY.

1223 PM     HAIL             ORONOCO                 44.16N 92.54W
08/24/2006  E0.75 INCH       OLMSTED            MN   TRAINED SPOTTER

1223 PM     HAIL             3 WNW ORONOCO           44.18N 92.60W
08/24/2006  E1.75 INCH       OLMSTED            MN   TRAINED SPOTTER

            GROUND COMPLETELY COVERED IN GOLF BALL SIZE HAIL.

1230 PM     HAIL             4 NNW FERRYVILLE        43.40N 91.11W
08/24/2006  E0.75 INCH       CRAWFORD           WI   PUBLIC

            DIME TO PENNY SIZE HAIL

1231 PM     HAIL             7 E VICTORY             43.48N 91.08W
08/24/2006  E0.75 INCH       VERNON             WI   AMATEUR RADIO

1231 PM     HAIL             ORONOCO                 44.16N 92.54W
08/24/2006  E1.00 INCH       OLMSTED            MN   TRAINED SPOTTER

1236 PM     HAIL             5 NNE FERRYVILLE        43.41N 91.05W
08/24/2006  E0.50 INCH       CRAWFORD           WI   PUBLIC

            PEA TO DIME SIZED HAIL.

1241 PM     HAIL             5 E ORONOCO             44.16N 92.44W
08/24/2006  E0.75 INCH       OLMSTED            MN   AMATEUR RADIO

1255 PM     HAIL             SEXTONVILLE             43.28N 90.30W
08/24/2006  E0.88 INCH       RICHLAND           WI   POST OFFICE

1258 PM     HAIL             PORT ANDREW             43.21N 90.57W
08/24/2006  E0.75 INCH       RICHLAND           WI   AMATEUR RADIO

&&

BAUMGARDT
Local storm report, Aug 24, 5:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND GST     1 N MONDOVI             44.58N 91.67W
08/24/2006  E60 MPH          BUFFALO            WI   FIRE DEPT/RESCUE

            GOLFBALL SIZED HAIL ALSO OCCURRING.

&&

04
Local storm report, Aug 24, 5:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             ELEVA                   44.58N 91.47W
08/24/2006  E0.88 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

&&

04
Local storm report, Aug 24, 5:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             STRUM                   44.55N 91.39W
08/24/2006  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

            HAIL SIZE RANGED FROM NICKEL TO QUARTER.

&&

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:05 PM CDTSevere Thunderstorm WarningARXJuneau25 min
Aug 23, 7:23 PM CDTSevere Thunderstorm WarningARXVernon47 min
Aug 23, 7:28 PM CDTSevere Thunderstorm WarningARXJuneau46 min
Aug 23, 7:32 PM CDTSevere Thunderstorm WarningARXJackson28 min
Aug 23, 7:45 PM CDTSevere Thunderstorm WarningARXMonroe30 min
Aug 23, 8:33 PM CDTSevere Thunderstorm WarningARXJackson, Juneau, Monroe30 min
Aug 23, 8:44 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe, Vernon29 min
Aug 23, 9:18 PM CDTSevere Thunderstorm WarningARXMonroe27 min
Aug 23, 9:43 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe42 min
Aug 23, 11:03 PM CDTSevere Thunderstorm WarningARXJuneau42 min
Aug 23, 11:59 PM CDTSevere Thunderstorm WarningARXAdams31 min
Aug 24, 12:25 AM CDTSevere Thunderstorm WarningARXClark, Jackson50 min
Aug 24, 1:10 AM CDTSevere Thunderstorm WarningARXAdams, Juneau50 min
Aug 24, 2:15 AM CDTSevere Thunderstorm WarningARXJackson45 min
Aug 24, 3:32 AM CDTSevere Thunderstorm WarningARXJuneau43 min
Aug 24, 12:13 PM CDTSevere Thunderstorm WarningARXVernon32 min
Aug 24, 12:25 PM CDTSevere Thunderstorm WarningARXCrawford30 min
Aug 24, 12:53 PM CDTSevere Thunderstorm WarningARXRichland18 min
Aug 24, 3:14 PM CDTFlash Flood WatchARXAdams, Buffalo, Clark, Jackson, Juneau, La Crosse and 3 more13 hr
Aug 24, 5:08 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau67 min
Aug 24, 5:57 PM CDTSevere Thunderstorm WarningARXClark, Jackson52 min
Aug 24, 6:41 PM CDTSevere Thunderstorm WarningARXTrempealeau49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.